Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in head and chest while on blood thinners?

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14574 Questions

default
Posted on Sat, 4 Jun 2016 in Lung and Chest disorders
Question: My head hurts all over. My blood pressure is 108/79 and my pulse is 111. I am have some pain in middle of my chest. 4 weeks ago I was in the hospital for a blood clot in my lung. I am on blood thinners should I be concerned?
doctor
Answered by Dr. Kaushal Bhavsar 9 minutes later
Brief Answer:
Are you taking any antacid?

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
So, you had pulmonary embolism and on treatment with blood thinners.
This drugs can cause gastritis as a side effect.
So your central chest pain is mostly due to gastritis.
You should take antacid drug for this.
Please let me know
1. Do you have stressful life?
2. Do you take antacid along with blood thinners?
3. Do you have cough and breathlessness?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 9 minutes later
Yes I have a stressful life. I get shortness of breath. I am not taking antacids but I am taking blood thinners two times a day. The pain in the head is not like anormal headache it hurts but even hurts more to the touch I also noticed some blood when I went to the restroom it was bright red
doctor
Answered by Dr. Kaushal Bhavsar 7 minutes later
Brief Answer:
Do you have blood while urination or while passing stool?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Your blood while restroom can be a serious thing.
So I need more information for this.
So please let me know
1. Is it first time? Or it happened in th past also?
2. Was the blood in urine or while passing stool?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 7 minutes later
the blood is when passing stool. It has been happening today. I initially thought it wasn't that much blood but just before I asked you the question I went and the water was red and the stool was a dark green color. That with the headache and pain made me worry
doctor
Answered by Dr. Kaushal Bhavsar 21 minutes later
Brief Answer:
We need to see your coagulation profile.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
So possibility of GI (gastrointestinal) bleeding is more.
Since you are on blood thinners, this bleeding might be due to complication of blood thinners.
Actually blood thinners can cause alteration in coagulation profile. And this causes bleeding.
So please let me know
1. What was your last Coagulation profile?
2. Which blood thinners you are taking? And in which dose?
3. Do you have bleeding from other site? Like nose or in coughing?
You may need dose modification of your blood thinners.
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Chest pain

doctor1 MD

Hi, my name is vickie I am a 45 year old female. I had symptoms of heart attack from 2000-2008 I had been seen several times at doctors office &...

doctor1 MD

hello i jst had a chest pain 2days back... den went for a ECG whch was nrmal... & a di dimer test whch was also nrmal... but stl i ve a little...

doctor1 MD

Hi.I am a 23 year old male, about 5' 11" and weight approx 11.5 stone. I have developed a pupuric rash on my penis and my feet about 2 weeks ago. I...

doctor1 MD

I suffer from a few health problems. I have been.having chest pains for a while now and I suffer from factor v lieden. For.the last two weeks ive...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time...